Facebook Pixel
Q: 

Did You Have Hives After Using ProActive?

By March 23, 2011 - 1:45pm
 
Rate This

Hi All-

I have enough pimples that it's annoying and I was looking for a good skin care regimen that would promote a better complexion. For this reason, and because it was recommended by friends, I decided to try ProActive.

On the first day I was a little itchy on the areas I applied the medication and on the second day, a little red. But I figured it was just the product working. However, on the third day I was very itchy and broke out in hives on my neck.

The company was great and quickly gave me a refund after asking some questions, but I was wondering if this reaction has occurred to anyone else. Everyone I know who has tried it share positive feedback and I don't have any known contact allergies. Thoughts?

Add a Comment5 Comments

EmpowHER Guest
Anonymous

Yes, I used Proactiv for a year before I begin to have hives and swollen eyes. By hives being idiopathic the emergency room put me on a strong dose of steroids. It went away then I began using it again and the hives came back and swollen, itchy eyes. I am so disappointed because I was well pleased with Proactiv clearing my face up but I have been back and forth to urgent cares and emergency rooms trying to figure out exactly what was breaking me out. I figured it out and I threw all of my products away. For some reason, over time benzoyl peroxide begins to cause and allergic reaction. Thankful for those who shared their stories helped me to identify what is happening with me.

January 26, 2017 - 10:45am
EmpowHER Guest
Anonymous

I used this stuff for less than 10 minutes and I just took it off and my face is red and bumpy and burning and I can feel it puffing up I have the first day of school tomorrow this stuff just ruined my week thanks proactive

September 7, 2015 - 7:04pm
EmpowHER Guest
Anonymous

Hi Shannon,
I used to be a Pro Active user in the past and noticed that I could no longer use it after about a year. I would not consider my break out as hives, but it certainly turned my face red and I know they recently changed the product.

I know that many people can react to acne medication from having allergies to Benzoyl Peroxide. Have you had any other reactions to acne medications before?

Thanks,
Missie

March 23, 2011 - 1:50pm
(reply to Anonymous)

As I mentioned, no known contact allergies . . . to anything.

March 23, 2011 - 2:00pm
EmpowHER Guest
Anonymous (reply to Shannon Koehle)

I had a severe reaction to Proactiv! I broke out in hives which would have been bad enough but they got so bad I was having a hard time breathing and after 8 hour from the time I rinsed it off in was admitted in the hospital cuz I reacted so badly I had to be put on a breathing machine and had benadryl IV's for hours to counter act the reaction...

October 23, 2016 - 12:51pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Contact Dermatitis

Get Email Updates

Contact Dermatitis Guide

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!